Dec 28, 2008

Anaphylaxis: an allergic reaction

Anaphylactic shock is an allergic reaction of the body which can at times lead to death if not recognized early. It can be to the drug or food. Anaphylaxis ranges from mild symptom like itching to the fatal death. So one has to be very careful & fully aware of this entity.It is a medical emergency.

It is mediated by Immunoglobulin E (IgE) antibody mediated and causes increased vasodilatation, increased vascular permeability & bronchospasm. Vasodialation occurs in many system of the body like skin & subcutaneous tissue, respiratory system, cardiovascular system & gastrointestinal system resulting in shock. Involvement of heart & lungs can give rise to cardiogenic & respiratory shock which is potentially fatal.

Clinical features:

It starts within few minutes of exposure to the allergic substance and responses well with immediate treatment. Recognision of anaphylactic shock is thus very important.

1. Urticaria
2. Difficulty in breathing
3. Sweating
4. Hypotension
5. Altered sensorium
5. Shock

Immediate treatment:

1. Patient should be immediately admitted in intensive care unit.

2. Airway restoration: monitor airways and if it is compromised then immediate intubation with endotracheal tube & ventilatory support

3. Oxygen by mask/ nasal prongs/ ventilator

4. Circulation: Intravenous access & intravenous fluids according to central line monitoring.

5. Intensive monitoring of pulse, Blood pressure, oxygen saturation, respiratory rate, urine output.

6. Adrenaline:Drug of choice

It causes vasoconstriction, bronchodilatation & relief of angioedema.It should be administered in the doses 0.01 ml/kg of of 1:1000 solution subcutaneously.It can be repeated after 15 minutes if required.

7. Vasopressors for hypotension

8. Anti-histaminics

9. Steroids, Aminophylline

10. Nebulization with bronchodilators

1 comments:

caravan said...

thanx for providing the information
web design company gurgaon